Compact hyperbolic universe and singularities

Akihiro Ishibashi, Tatsuhiko Koike, Masaru Siino, Sadayoshi Kojima

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

Recently many people have discussed the possibility that the universe is hyperbolic and was in an inflationary phase at an early stage. Under these assumptions, it is shown that the universe cannot have compact hyperbolic time slices. Though the universal covering space of the universe has a past Cauchy horizon and can be extended analytically beyond it, the extended region has densely many points which correspond to singularities of the compact universe. The result is essentially attributed to the ergodicity of the geodesic flow on a compact negatively curved manifold. The relationship with the strong cosmic censorship conjecture also is discussed.

Original languageEnglish
Pages (from-to)7303-7310
Number of pages8
JournalPhysical Review D - Particles, Fields, Gravitation and Cosmology
Volume54
Issue number12
DOIs
Publication statusPublished - 1996 Jan 1
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Nuclear and High Energy Physics
  • Physics and Astronomy (miscellaneous)

Cite this